0
TECHNICAL PAPERS

Asymptotic Approach to the Hill Model of Spread in Rolling

[+] Author and Article Information
S. Domanti

Department of Electrical and Computer Engineering, University of Newcastle, Callagtian 2308, Australia

D. L. S. McElwain

Department of Mathematics, University of Newcastle, Callagtian 2308, Australia

R. H. Middleton

Department of Electrical and Computer Engineering, University of Newcastle, Callaghan 2308, Australia

J. Eng. Mater. Technol. 117(1), 75-81 (Jan 01, 1995) (7 pages) doi:10.1115/1.2804374 History: Received January 27, 1993; Online November 27, 2007

Abstract

A simplified procedure for the solution of the spread model proposed by Hill (1963) is presented for situations where the strip width is greater than the roll-gap length. The method utilizes a perturbation expansion for the width function and results in a simple analytical solution, overcoming the difficulties involved in solving the original complex, nonlinear, fourth-order differential equation. The solution provides insight into the relationship between the spread predicted and the roll gap parameters, and allows the assumptions made to be evaluated as leading order estimates to the stresses are produced.

Copyright © 1995 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In